MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED

ENDOLOGIX INC. AFX; BIFURCATED
Model Number BA28-110/I20-30
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354); Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); Stenosis (2263)
Date of Event 12/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
It was reported the patient had an initial procedure on (b)(6) 2015 with a bifurcated stent and an infrarenal aortic extension.On (b)(6) 2016 a follow up ultra sound showed a type 3b endoleak.On (b)(6) 2016, the physician re-lined with a bifurcated stent to seal the endoleak.The subsequent endovascular procedure was completed and there have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the information, the clinical evaluation was not able to confirm the reported event.The information received had sufficient evidence to support the following observations; a non-endologix stent in the proximal left iliac limb, suboptimal stent positioning in the iliac limbs, a type 2 endoleak, distal movement of the infrarenal aortic extension, prior to this reported event the patient had a previous repair with a suprarenal aortic extension and a right iliac limb extension.The clinical evaluation additionally found the following potential contributing factors to the reported event; off label use and patient anatomy.The event devices remain implanted in the patient and were not available for further evaluation.The root cause of the reported event is unknown.There is not enough information to determine the root cause of the reported event at this time.
 
Additional Manufacturer Narrative
At the completion of clinical the clinical review, based on additional information received.The clinical assessment was able to confirm a type 3b endoleak.Additionally there was narrowing of the left iliac limb where the physician placed a non-endologix limb to resolve the issue.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type 3b endoleak.Endologix implemented the following corrective actions with the intent of reducing type 3b endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.The type 3b endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at (b)(4).Since the corrective actions were implemented, the type 3b endoleak events reported for afx devices has been reduced to (b)(4).No additional investigations of this reported complaint are planned, endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6221015
Report Number2031527-2017-00010
Device Sequence Number16245258
Product Code MIH
UDI-Device Identifier00818009014214
UDI-Public(01)00818009014214(17)171014
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2017
Device Model NumberBA28-110/I20-30
Device Lot Number1283284-024
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/09/2016
Supplement Date Received by ManufacturerNot provided
10/26/2017
Initial Report FDA Received Date01/04/2017
Supplement Report FDA Received Date03/31/2017
11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AORTO UNI-ILIAC [INFRARENAL]- (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR